Two men have been arrested and bailed in connection with six suspected drugs-related deaths in Essex.
Three men and three women died between 28 and 30 July in south Essex.
One of them was 20-year-old Cian Daly, from Leigh-on-Sea. He was described as a lover of bikes and cars - and friends and family are planning a "ride-out" in his honour in Southend.
A 26 year-old man from London and a 29 year-old man from Grays arrested on suspicion of possession with intent to supply Class A drugs have been granted conditional bail until August 22.
However, they currently remain in custody in relation to what police called "other unconnected matters".
Tests are underway to identify the drug or substance involved - but police say getting the results could take some time.
Detective Inspector Julie Gowen said: “We are carrying out an extensive investigation involving a team of officers who are working around the clock.
“Our enquiries are progressing well and we’ve spoken to a significant number of witnesses already and are following a number of lines of enquiry, including the possibility that not all those who’ve died had taken the same substance.
“However, our focus remains on Class A drugs and I need anyone with information about who’s selling them, particularly in south Essex, to come forward and that includes people from the drug-taking community.
“Information about who is selling Class A drugs and where could not only help our investigation but it could save your life too.
“If you don’t feel comfortable speaking to the police you can call Crimestoppers 100 percent anonymously.
“Six people have, sadly, lost their lives and six families have been left grieving for their loved ones so it’s really important we provide them with the answers they need.
“If you have information about who’s selling Class A drugs I want you to think about those families and whether you’d want your family to be going through what they are now.”
Anyone who has taken Class A drugs and feels unwell or concerned should seek medical advice.
- Public Health England has issued the following advice:
- “We are urging drug users to be extra careful about what they are taking. We strongly advise them not to use alone and to test a small amount first.
- “They need to look out for each other and be alert to any signs of an overdose, such as lack of consciousness, shallow or no breathing, ‘snoring’, and blueing of the lips and fingertips.
- “They should immediately call for an ambulance and use any available naloxone if someone overdoses on opioids. We strongly advise all dependent drug users to get support from local drug services."
- NHS England has issued this advice:
- “Anyone who is concerned about a medical problem and isn’t sure what to do, can get help online or over the phone using NHS 111.
- “Visit 111.nhs.uk or call 111 from your phone for advice. NHS 111 is available 24 hours a day, 7 days a week.
- “If it is a medical emergency – if someone is seriously ill or injured and their life is at risk – call 999.”